Incidence and Risk Factors for QT Prolongation associated with Fluoroquinolones
2
조회
0
다운로드
0
인용
0
참고문헌
키워드
초록
Background : Despite the high bioavailability and broad-spectrum activity of fluoroquinolones (FQs), their administration can lead to corrected QT prolongation. However, there is a lack of information on the incidence and risk factors for FQ-induced long QT in critically ill patients. Our objective is to determine the incidence of QT prolongation and identify the associated risk factors under real-time 24 hour monitoring. Methods : We conducted a retrospective review of medical records of critically ill patients from January to December 2018. In additioon to continuous bedside monitoring with lead II, 12-lead electrocardiography was performed regularly daily and immediately on suspected QT prolongation. The criteria for long QT were defined as QTc ≥ 450 ms for men and ≥ 470 ms for women. Dummy variable regression was performed to analyze QT interval changes before and after QT prolongation, and multivariate logistic regression was performed to identify the risk factors independently associated with QT prolongation. Results : Among 455 admitted patients, FQs were administered in 126 patients (46 female; median age, 77 years [interquartile range=63-81]) and the FQs administerd were levofloxacin (n=43), moxifloxacin (n=35), gemifloxacin (n=15), or ciprofloxacin (n=46). QT prolongation was noted on 119 cases (85.6%) after FQ administraion. The greatest QT interval difference was observed in patients receiving levofloxacin (95% confidence interval [CI]: 36.28–68.62, p < 0.001). The use of loop diuretics (OR: 7.66; 95% CI: 1.12–52.47), co-morbid sepsis (OR: 8.81; 95% CI: 1.18–65.96), and number of medications with known risk of torsade de pointes based on CredibleMeds (OR: 4.83; 95% CI: 1.18–19.79) were identified as independent risk factors. Conclusion : QT prolongation was observed frequently in critically ill patients using FQs. Among the FQs, levofloxacin had the highest incidence of QT interval differences. Therefore, these results suggest that caution is needed when administering FQs in critically ill patients, particularly those with sepsis and those receiving levofloxacin infusion.
Abstract
Background : Despite the high bioavailability and broad-spectrum activity of fluoroquinolones (FQs), their administration can lead to corrected QT prolongation. However, there is a lack of information on the incidence and risk factors for FQ-induced long QT in critically ill patients. Our objective is to determine the incidence of QT prolongation and identify the associated risk factors under real-time 24 hour monitoring. Methods : We conducted a retrospective review of medical records of critically ill patients from January to December 2018. In additioon to continuous bedside monitoring with lead II, 12-lead electrocardiography was performed regularly daily and immediately on suspected QT prolongation. The criteria for long QT were defined as QTc ≥ 450 ms for men and ≥ 470 ms for women. Dummy variable regression was performed to analyze QT interval changes before and after QT prolongation, and multivariate logistic regression was performed to identify the risk factors independently associated with QT prolongation. Results : Among 455 admitted patients, FQs were administered in 126 patients (46 female; median age, 77 years [interquartile range=63-81]) and the FQs administerd were levofloxacin (n=43), moxifloxacin (n=35), gemifloxacin (n=15), or ciprofloxacin (n=46). QT prolongation was noted on 119 cases (85.6%) after FQ administraion. The greatest QT interval difference was observed in patients receiving levofloxacin (95% confidence interval [CI]: 36.28–68.62, p < 0.001). The use of loop diuretics (OR: 7.66; 95% CI: 1.12–52.47), co-morbid sepsis (OR: 8.81; 95% CI: 1.18–65.96), and number of medications with known risk of torsade de pointes based on CredibleMeds (OR: 4.83; 95% CI: 1.18–19.79) were identified as independent risk factors. Conclusion : QT prolongation was observed frequently in critically ill patients using FQs. Among the FQs, levofloxacin had the highest incidence of QT interval differences. Therefore, these results suggest that caution is needed when administering FQs in critically ill patients, particularly those with sepsis and those receiving levofloxacin infusion.
참고문헌 (28)
- "QTdrugs list" (1822)[URL]
- Martínez LG, "Cardiotoxicity of H1-antihistamines", J Anal Pharm Res, 7(1) (2018)
- Funck-Brentano C, "Rate-corrected QT interval : techniques and limitations", Am J Cardiol, 72, pp.17B~22B (1993)
- Vandenberk B, "Which QT Correction Formulae to Use for QT Monitoring?", J Am Heart Assoc, 5(6) (2016)
- Vandael E, "Development of a risk score for QTc-prolongation: the RISQPATH study", Int J Clin Pharm, 39(2), pp.424~432 (2017)
- Makaryus AN, "Effect of ciprofloxacin and levofloxacin on the QT interval: is this a significant “clinical” event?", South Med J, 99(1), pp.52~56 (2006)
- Kang J, "Interactions of a series of fluoroquinolone antibacterial drugs with the human cardiac K+ channel HERG", Mol Pharmacol, 59(1), pp.122~126 (2001)
- Morganroth J, "A randomized trial comparing the cardiac rhythm safety of moxifloxacin vs levofloxacin in elderly patients hospitalized with community-acquired pneumonia", Chest, 128(5), pp.3398~3406 (2005)
- Tsikouris JP, "Effects of three fluoroquinolones on QT analysis after standard treatment courses", Ann Noninvasive Electrocardiol, 11(1), pp.52~56 (2006)
- Briasoulis A, "QT prolongation and torsade de pointes induced by fluoroquinolones: infrequent side effects from commonly used medications", Cardiology, 120(2), pp.103~110 (2011)
- Tisdale JE, "Drug-induced QT interval prolongation and torsades de pointes:role of the pharmacist in risk assessment, prevention and management", Can Pharm J(Ott), 149(3), pp.139~152 (2016)
- Justo D, "Torsades de pointes induced by antibiotics", Eur J Intern Med, 17(4), pp.254~259 (2006)
- Täubel J, "Effects of the fluoroquinolones moxifloxacin and levofloxacin on the QT subintervals:sex differences in ventricular repolarization", J Clin Pharmacol, 60(3), pp.400~408 (2020)
- Roden DM, "Drug-induced prolongation of the QT interval", N Engl J Med, 350(10), pp.1013~1022 (2004)
- Li G, "Drug-induced long QT syndrome in women", Adv Ther, 30(9), pp.793~802 (2013)
- Abi-Gerges N, "Sex differences in ventricular repolarization:from cardiac electrophysiology to torsades de pointes", Fundam Clin Pharmacol, 18(2), pp.139~151 (2004)
- Roden DM, "Taking the “idio” out of “idiosyncratic”:predicting torsades de pointes", Pacing Clin Electrophysiol, 21(15), pp.1029~1034 (1998)
- Chvilicek JP, "Diuretic-induced hypokalaemia inducing torsades de pointes", Can J Anaesth, 42(12), pp.1137~1139 (1995)
- Nachimuthu S, "Drug-induced QT interval prolongation:mechanisms and clinical management", Ther Adv Drug Saf, 3(5), pp.241~253 (2012)
- Fiset C, "Block of IKs by the diuretic agent indapamide modulates cardiac electrophysiological effects of the class III antiarrhythmic drug dl-sotalol", J Pharmacol Exp Ther, 283, pp.148~156 (1997)
- Houltz B, "Electrocardiographic and clinical predictors of torsades de pointes induced by almokalant infusion in patients with chronic atrial fibrillation or flutter: a prospective study", Pacing Clin Electrophysiol, 21(5), pp.1044~1057 (1998)
- 홍희경, "Block of hERG K+ Channel by Classic Histamine H1 Receptor Antagonist Chlorpheniramine", The Korean Journal of Physiology & Pharmacology, 13(3), pp.215~220 (2009), 대한약리학회
- Al-Khatib SM, "What clinicians should know about the QT interval", JAMA, 289(16), pp.2120~2127 (2003)
- Roden DM, "Long QT syndrome: reduced repolarization reserve and the genetic link", J Intern Med, 259(1), pp.59~69 (2006)
- Martinez JD, "Escherichia coli septic shock masquerading as ST-segment elevation myocardial infarction", Postgrad Med, 121(2), pp.102~105 (2009)
- Sato R, "A review of sepsis-induced cardiomyopathy", J Intensive Care, 3, pp.48~ (2015)
- Reilly JM, "A circulating myocardial depressant substance is associated with cardiac dysfunction and peripheral hypoperfusion (lactic acidemia) in patients with septic shock", Chest, 95(5), pp.1072~1080 (1989)
- Panas D, "Proinflammatory cytokines depress cardiac efficiency by a nitric oxide-dependent mechanism", Am J Physiol, 275(3), pp.H1016~H1023 (1998)
